Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Feeling thirsty. Have severe ra. Taking methotrexate and humira. What is the life expectancy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1015 Questions
Question
I cannot afford to pay. :-(( I don't have a credit card. My problem is excessive thirst since April. I drink about 5 gallons of water per day. I've been tested for diabetes, and there is no sign of either type. I also had a complete blood cell count ordered by my Rheumatologist as I have SEVERE RA and take Methotrexate and Humira. Everything on the blood count was normal except my white cell count which was 12.1 with a lot of myelocytes. Does this mean I will die soon of leukemia? My doctor seems to be hedging on this one.
Posted Thu, 26 Jul 2012 in Arthritis
 
 
Answered by Dr. Ashwini Kolur 1 hour later
Hello
Thanks for your query.

I will try my best to provide you with best possible professional recommendations to your questions.

I don't think it is leukemia. You don't come to conclusion by one test only.

I would like to know fever or any other sort of infection. In here entity known as shift to left occurs in response to infections, where precursor cells will increase in peripheral smear. It will usually will subside by itself when the infection reduces.

You can repeat your peripheral smear a week later.

Regarding your excessive thirst, you can do a test known as Hb1Ac estimation. It will provide information about last 3 months of sugar in your blood.

Yet again, I do hope that you have found something helpful and I will be glad to answer any further query.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer

Regards
Above answer was peer-reviewed by
 
Follow-up: Feeling thirsty. Have severe ra. Taking methotrexate and humira. What is the life expectancy? 12 hours later
Thank you so very much for your answer. Leukemia was mentioned by my doctor as a possiblity, and I was VERY, VERY concerned because of the medications I take for severe RA. I will ask my other doctor about the HbiAc estimation test. I know he tested for diabetes, and it was negative, but I am not CERTAIN just what test he used. Diabetes does not run in my family history, and I have always eaten a very good diet...devoid of a lot of sweets, "empty" calories, etc. and eat LOTS of fresh fruits and vegetables. Still I will ask about the test. Thank you so much. I've used mainly water to quench the excessive thirst. This problem has gone on since April, so I guess you can imagine how miserable the "thirst" problem is as it's kept me pretty much confined to home. Is there anything else I should drink to relieve this thirst? Thank you.
 
 
Answered by Dr. Ashwini Kolur 1 hour later
Hello
Good to hear from you.

Even the increased thirst might be related to the summer, during this period our body demands more water due to dehydration.

It is fine you can consume water. Kindly consult the doctor regarding which test has been done for DM and do go for Hb1Ac estimation.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer.

Wish you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor